Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 7, 2011, 1:53 PM CDT for Walton County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 1:53 PM CDT (18:53 UTC)
- Expired
- Aug 7, 2011, 2:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Tallahassee, FL
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 6 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2207 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
363
WWUS82 KTAE 071853
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
253 PM EDT SUN AUG 7 2011
FLZ008-010-108-071930-
WASHINGTON FL-CENTRAL WALTON FL-SOUTH WALTON FL-
153 PM CDT SUN AUG 7 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEAST WALTON
AND SOUTHWEST WASHINGTON COUNTIES...
* UNTIL 230 PM CDT
AT 150 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 24 MILES EAST OF SEMINOLE...OR NEAR BRUCE...MOVING EAST
AT 15 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3062 8605 3055 8576 3044 8582 3044 8586
3042 8587 3046 8608
TIME...MOT...LOC 1853Z 281DEG 12KT 3051 8600
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:19 AM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 7, 10:19 AM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1119 AM EDT SUN AUG 7 2011
.DISCUSSION...12 UTC SURFACE ANALYSIS SHOWS A WEAK SURFACE PRESSURE
TROF EXTENDING DOWN INTO THE SOUTHEAST FROM THE MID ATLANTIC STATES.
OUR REGION WAS IN AN AREA OF LIGHT SOUTHERLY WINDS AND THIS WAS
KEEPING THE LOW LEVEL AIRMASS VERY MOIST. DEWPOINTS CONTINUE TO BE
IN THE MID AND UPPER 70S WITH A FEW SPORADIC 80 DEGREE READINGS
AGAIN THIS MORNING.
VAPOR IMAGERY AND 500 MB DATA SHOW THE OVERALL FLOW ACROSS THE
EASTERN CONUS BEGINNING TO SHIFT TO MORE OF A TROF TYPE PATTERN AS A
SERIES OF MID LEVEL IMPULSES PULL OUT OF THE ROCKIES INTO THE MID
ATLANTIC...AMPLIFYING THE FLOW ACROSS THE EASTERN CONUS. THIS
ALREADY HAS RESULTED IN SOME DAMPENING OF THE RIDGE ACROSS THE MID
SOUTH AND INTO EAST TEXAS. THIS WILL LEAD TO A GRADUALLY IMPROVING
CONVECTIVE ENVIRONMENT AND INCREASE RAIN CHANCES THROUGHOUT THE
FIRST OF THIS WEEK.
RAIN CHANCES TODAY LOOK TO BE A BIT HIGHER THAN ON SATURDAY. THE
AIRMASS IS A LITTLE MORE MOIST AND UNSTABLE WITH A MODIFIED SURFACE
PARCEL OF 96/73 PRODUCING AROUND 3200 J/KG OF SBCAPE. LAPSE RATES IN
THE 750-500 MB LAYER ARE ALSO MORE FAVORABLE TODAY...AND WITH
SOUTHWEST WINDS SUPPORTING THE SEA BREEZE FRONT...EXPECT GOOD INLAND
MOVEMENT OF THE SEA BREEZE FRONTS.
RUC AND MODEL ANALYSES DEPICT A WEAK VORTICITY MAXIMUM DESCENDING
SLOWLY SOUTHWARD OUT OF MIDDLE GEORGIA AND CENTRAL ALABAMA INTO THE
REGION. THIS VORT MAX IS CAUSING THE EXPANSIVE MID LEVEL CLOUD DECK
TO OUR NORTH...AND COULD PROVIDE ENOUGH FORCING TO HELP FOCUS
ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT FURTHER INLAND
TODAY...AS DEPICTED BY THE 07/00Z ARW.
MOREOVER A LOW OFF THE LOUISIANA COAST IS HELPING TO ADVECT MOISTURE
AHEAD OF THE SURFACE TROUGH AS IT ADVANCES INTO OUR REGION TODAY.
THESE TWO FEATURES ARE HELPING TO FEED MOISTURE INTO OUR AREA AND
IT IS EVIDENT IN THE 12Z TLH SOUNDING WITH A PWAT VALUE OF 2.06IN.
THIS COMBINED WITH THE MANY OFF SHORE SHOWERS SEEN ON RADAR IS GOING
TO MAKE FOR AN ACTIVE DAY. THUS POP CHANCES ARE AT 50 PERCENT FOR
ALL INLAND AREAS...BUT WILL FOCUS THESE POPS PRIMARILY AFTER 18Z.
&&
.MARINE...BEGINNING TO SEE THE INITIAL SIGNS OF INCREASING WINDS
ACROSS THE MARINE AREA AS THE GRADIENT BEGINS TO TIGHTEN WITH THE
EAST COAST TROF. WILL SHOW WINDS IN THE 10 TO 15 KNOT RANGE TODAY
WITH SEAS GRADUALLY BUILDING TO 2 TO 3 FEET BY THE EVENING.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED TO PREVAIL FOR THE REMAINDER
OF THE DAY WITH A 4-5 THOUSAND FT SCT-BKN CU FIELD DEVELOPING THIS
AFTERNOON. SCATTERED AFTERNOON STORMS ARE ALSO EXPECTED WHICH COULD
TEMPORARILY DROP VIS/CIGS TO MVFR/IFR LEVELS MAINLY AFTER 18Z SHOULD
ONE MOVE OVER A TERMINAL. STORMS ARE EXPECTED TO DIMINISH QUICKLY
AFTER SUNSET.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...HEAT ADVISORY FROM 16Z-22Z TODAY FOR THE FOLLOWING ZONES:
CENTRAL WALTON...COASTAL BAY...COASTAL FRANKLIN...COASTAL
GULF...COASTAL JEFFERSON...COASTAL TAYLOR...COASTAL WAKULLA...
INLAND BAY...INLAND FRANKLIN...INLAND GULF...SOUTH WALTON.
GM...NONE.
&&
AVIATION...DVD
REST OF DISCUSSION...HERSEY/GODSEYHazardous weather outlook, Aug 7, 4:09 AM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 509 AM EDT SUN AUG 7 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-081000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 509 AM EDT SUN AUG 7 2011 /409 AM CDT SUN AUG 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. ...A HEAT ADVISORY IS IN EFFECT TODAY FOR COASTAL PORTIONS OF THE FLORIDA BIG BEND AND PANHANDLE... .DAY ONE...TODAY AND TONIGHT... ANOTHER HOT AND HUMID DAY IS ON TAP ACROSS THE REGION TODAY. HEAT INDICES WILL NOT BE QUITE AS HIGH AS YESTERDAY. HOWEVER...COASTAL REGIONS WILL STILL SEE HEAT INDICES APPROACH 110 DEGREES AND A HEAT ADVISORY HAS BEEN ISSUED FOR THOSE AREAS. HEAT INDICES THAT HIGH CAN BE POTENTIALLY DANGEROUS...ESPECIALLY TO THOSE WITH PLANS FOR PROLONGED STRENUOUS OUTDOOR ACTIVITIES. INLAND HEAT INDICES WILL PEAK BETWEEN 103 AND 108 DEGREES...STILL PLENTY HOT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BUT REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... INCREASING WINDS OVER THE NORTHEAST GULF WILL GRADUALLY BUILD THE SURF AND A MODERATE RISK FOR RIP CURRENTS WILL EXIST ALONG THE SOUTH AND SOUTHWEST FACING BEACHES OF THE FLORIDA PANHANDLE ON MONDAY. EXERCISE CAUTION CONDITIONS WILL BE POSSIBLE ON TUESDAY. COVERAGE OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY INCREASE TO NORMAL OR SLIGHTLY ABOVE NORMAL LEVELS OVER THE NEXT FEW DAYS BEFORE DECREASING AGAIN LATE IN THE WEEK. THE PATTERN DOES NOT LOOK FAVORABLE FOR AN ENHANCED THREAT FOR SEVERE WEATHER OR FLOODING. THE INCREASED RAIN CHANCES OVER THE SHORT TERM AND ASSOCIATED CLOUD COVER WILL ONLY HAVE A MODEST IMPACT ON TEMPERATURES. IT WILL CONTINUE TO BE HOTTER THAN NORMAL WITH HIGH HUMIDITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
In the hours before
Special weather statement, Aug 7, 12:42 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
142 PM EDT SUN AUG 7 2011
ALZ067-069-071815-
HOUSTON AL-HENRY AL-
1242 PM CDT SUN AUG 7 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWEST HENRY
AND NORTHERN HOUSTON COUNTIES...
* UNTIL 115 PM CDT
AT 1238 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 10 MILES NORTH OF DOTHAN...OR NEAR BLACKWOOD...MOVING
SOUTHEAST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3131 8516 3115 8534 3128 8547 3129 8542
3143 8542 3143 8540
TIME...MOT...LOC 1742Z 315DEG 8KT 3136 8540
42-DVDSpecial weather statement, Aug 7, 1:53 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
253 PM EDT SUN AUG 7 2011
FLZ008-010-108-071930-
WASHINGTON FL-CENTRAL WALTON FL-SOUTH WALTON FL-
153 PM CDT SUN AUG 7 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEAST WALTON
AND SOUTHWEST WASHINGTON COUNTIES...
* UNTIL 230 PM CDT
AT 150 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 24 MILES EAST OF SEMINOLE...OR NEAR BRUCE...MOVING EAST
AT 15 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3062 8605 3055 8576 3044 8582 3044 8586
3042 8587 3046 8608
TIME...MOT...LOC 1853Z 281DEG 12KT 3051 8600
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:24 AM CDT | Heat Advisory | TAE | Bay, Franklin, Gulf, Jefferson, Taylor, Wakulla and 1 more | 15 hr |
| Aug 7, 2:32 PM CDT | Special Weather Statement | TAE | Washington | 28 min |
| Aug 7, 2:12 PM CDT | Special Weather Statement | TAE | Seminole | 33 min |
| Aug 7, 12:42 PM CDT | Special Weather Statement | TAE | Houston | 33 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.